Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Logarithmic Sobolev trace inequality

Author: Young Ja Park
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 2075-2083
MSC (2000): Primary 46E35, 42C99
Published electronically: December 31, 2003
MathSciNet review: 2053980
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A logarithmic Sobolev trace inequality is derived. Bounds on the best constant for this inequality from above and below are investigated using the sharp Sobolev inequality and the sharp logarithmic Sobolev inequality.

References [Enhancements On Off] (What's this?)

  • [1] T. Aubin, Nonlinear analysis on manifolds: Monge-Ampère equations, Grundlehren der mathematischen Wissenschaften, Band 252, Springer-Verlag, New York, 1982. MR 85j:58002
  • [2] W. Beckner, Inequalities in Fourier analysis, Ann. Math., 102: 159-182, 1975. MR 52:6317
  • [3] W. Beckner, Sobolev inequalities, the Poisson semigroup, and analysis on the sphere ${\bf S}^{n}$, Proc. Natl. Acad. Sci., 89: 4816-4819, 1992. MR 93d:26018
  • [4] W. Beckner, Sharp Sobolev inequalities on the sphere and the Moser-Trudinger inequality, Ann. Math., 138: 213-242, 1993. MR 94m:58232
  • [5] W. Beckner, Geometric inequalities in Fourier analysis, Essays on Fourier Analysis in honor of Elias M. Stein, Princeton University Press, Princeton, NJ, 36-68, 1995. MR 95m:42004
  • [6] W. Beckner, Pitt's inequalities and the uncertainty principle, Proc. Amer. Math. Soc., 123: 1897-1905, 1995. MR 95g:42021
  • [7] W. Beckner, Sharp inequalities and geometric manifolds, J. Fourier Anal. Appl., 3: 825-836, 1997. MR 2000c:58059
  • [8] W. Beckner, Geometric asymptotics and the logarithmic Sobolev inequality, Forum Math., 11: 105-137, 1999. MR 2000a:46049
  • [9] W. Beckner and M. Pearson, On sharp Sobolev embedding and the logarithmic Sobolev inequality, Bull. London Math. Soc., 30: 80-84, 1998. MR 98k:46048
  • [10] E. A. Carlen, Superadditivity of Fisher's information and logarithmic Sobolev inequalities, J. Funct. Anal., 101: 194-211, 1991. MR 92k:94006
  • [11] J. F. Escobar, Sharp constant in a Sobolev trace inequality, Indiana Math. J., 37 : 687-698, 1988. MR 90a:46071
  • [12] J. F. Escobar, The Yamabe problem on manifolds with boundary, J. Differential Geom., 35: 21-84, 1992. MR 93b:53030
  • [13] L. Gross, Logarithmic Sobolev inequalities, Amer. J. Math., 97: 1061-1083, 1975. MR 54:8263
  • [14] I. I. Hirschman, Jr., A note on entropy, Amer. J. Math., 79: 152-156, 1957. MR 19:622i
  • [15] B. Kawohl, Rearrangements and convexity of level sets in PDE, Lecture Notes in Mathematics, no. 1150, Springer-Verlag, Berlin, 1985. MR 87a:35001
  • [16] E. H. Lieb and M. Loss, Analysis, Graduate Studies in Mathematics, Vol. 14, American Mathematical Society, Providence, RI, 1997. MR 98b:00004
  • [17] A. J. Stam, Some inequalities satisfied by the quantities of information of Fisher and Shannon, Information and Control 2, 101-112, 1959. MR 21:7813
  • [18] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton University Press, Princeton, NJ, 1970. MR 44:7280
  • [19] E. M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton University Press, Princeton, NJ, 1971. MR 46:4102
  • [20] F. B. Weissler, Logarithmic Sobolev inequalities for the heat-diffusion semigroup, Trans. Amer. Math. Soc., 237: 255-269, 1978. MR 80b:47057
  • [21] E. T. Whittaker and G. N. Watson, A course of modern analysis, Cambridge University Press, Cambridge, 1927. MR 97k:01072

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46E35, 42C99

Retrieve articles in all journals with MSC (2000): 46E35, 42C99

Additional Information

Young Ja Park
Affiliation: Department of Mathematics, University of Texas at Austin, Austin, Texas 78712-1082
Address at time of publication: Department of Applied Mathematics, Sejong University, 98 Kunja-dong, Kwangjin-ku, Seoul, South Korea 143-747

Keywords: Sobolev trace inequalities, logarithmic Sobolev inequalities, logarithmic uncertainty principle
Received by editor(s): April 18, 2001
Received by editor(s) in revised form: July 1, 2001, April 19, 2002, and April 9, 2003
Published electronically: December 31, 2003
Communicated by: Andreas Seeger
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society